Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 83, NWS Albuquerque, NM

June 6, 2016Torrance County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2016, 8:01 PM MDT for Torrance County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2016, 8:01 PM MDT (02:01 UTC)
Expired
Jun 6, 2016, 8:45 PM MDT
In force
44 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Torrance County, NM

The radar

The Albuquerque radar (KABX), 123 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2016-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2016-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
3802 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

924 
WUUS55 KABQ 070201
SVRABQ
NMC057-070245-
/O.NEW.KABQ.SV.W.0083.160607T0201Z-160607T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
801 PM MDT MON JUN 6 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO...

* UNTIL 845 PM MDT

* AT 801 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  CEDARVALE...OR 16 MILES NORTHWEST OF CORONA...AND IS
  DRIFTING TO THE SOUTH. 

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CEDARVALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.

&&

LAT...LON 3453 10585 3454 10568 3435 10559 3434 10588
TIME...MOT...LOC 0201Z 349DEG 2KT 3446 10573 

HAIL...1.00IN
WIND...60MPH

$$

50
2 follow-up statements
235 
WWUS55 KABQ 070218
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
818 PM MDT MON JUN 6 2016

NMC057-070245-
/O.CON.KABQ.SV.W.0083.000000T0000Z-160607T0245Z/
TORRANCE-
818 PM MDT MON JUN 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR SOUTHEASTERN TORRANCE COUNTY...

AT 818 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
CEDARVALE...OR 16 MILES NORTHWEST OF CORONA...AND IS NEARLY
STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN TORRANCE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3452 10577 3452 10568 3442 10563 3441 10582
TIME...MOT...LOC 0218Z 348DEG 3KT 3446 10573 

HAIL...1.00IN
WIND...60MPH
 
$$

50
756 
WWUS55 KABQ 070236
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
836 PM MDT MON JUN 6 2016

NMC057-070246-
/O.EXP.KABQ.SV.W.0083.000000T0000Z-160607T0245Z/
TORRANCE-
836 PM MDT MON JUN 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TORRANCE COUNTY
WILL EXPIRE AT 845 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ALBUQUERQUE.

LAT...LON 3452 10577 3452 10568 3442 10563 3441 10582
TIME...MOT...LOC 0234Z 349DEG 2KT 3446 10573 

$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:57 PM MDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 6, 5:57 PM MDT, 2 hours 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
557 PM MDT MON JUN 6 2016

.AVIATION...
00Z TAF CYCLE
Another active evening and most likely overnight expected. The
main TS/SH action after 03/04z will be found across the eastern
plains. TCC and eventually ROW are likely to be impacted but a
band or cluster of storms. Near term...AEG/ABQ and to lesser
extent SAF would be impacted. Gusty outflow wind and
brief/localized heavy rain would be the main impacts there. Some
models indicate low cig/vis restrictions at LVS so included that
late night due to the pattern. Outflow boundaries will also be
long distance ones rest of today...thus look for erratic wind
directions and speeds through the eve. A little drier for TUES
with main activity along and east of ctrl mtn chain. SAF/AEG/ABQ
could also be impacted by some SH/TS tmrw afternoon but didnt
indicate that at this time.

50

&&

.PREV DISCUSSION...330 PM MDT MON JUN 6 2016...
.SYNOPSIS...

An area of low pressure over Nevada will slowly track east
southeast through the middle of the week while subtropical high
pressure over the far eastern Pacific and Old Mexico steadily
loses strength. Moisture will be readily available for showers and
thunderstorms across all but far western New Mexico through this
evening, but drier air will begin infiltrating farther into
western parts of the state Tuesday and into some central areas on
Wednesday. The focus for shower and thunderstorm development will
be over the mountains of northern and central New Mexico with
storms also being concentrated over the northeast to east central
plains this evening. Temperatures will rise a few degrees above
normal in western and central New Mexico on Tuesday with the
warmer than average readings spreading into eastern portions of
the state Wednesday.

&&

.DISCUSSION...

Flow aloft over NM and the greater American Southwest is fairly
light with an extension of the subtropical ridge over the state
and a weak cut-off low over NV. At the surface a southerly fetch
is keeping moist dewpoints intact over the eastern half of NM with
drier air nosing into far western parts of the state. Storms have
initiated over the broader higher terrain ranges, exhibiting a
northwest to southeast motion with stronger cells focusing to the
lee of the Sangre de Cristos. A few higher resolution models
indicate organized convective clusters or an MCS developing into
the northeast plains and propagating into the east central plains
and diminishing by the early morning hours. This seems very
plausible given current steering flow aloft and inflow from south
southeast along with favorable instability profiles, so tonight's
forecast was built around this scenario.

Into Tuesday, the low over NV shifts eastward into UT and weakens
into an open wave while drier air aloft continues to seep into
western NM. Some cells are still expected to ignite over the
continental divide Tuesday afternoon, but they would likely be on
the drier side, producing mostly virga or little measurable rainfall.
The central mountain chain would consequently be the focal point
for stronger storms, especially the Sangres. Steering flow would
alter a bit more from the west northwest, and while a few
multicellular clusters might sustain themselves into the plains
Tuesday evening, the overall organization is expected to be less
than tonight.

On Wednesday the remnants of the upper low would work into
Colorado and northeastern NM, but drier air would entrain into
central areas. While much of the forecast area will have
sufficient moisture and instability for a stray storm or two, the
overall number of storms will be fewer than days past.
Temperatures will rise 5 to 10 degrees above normal Wednesday
afternoon.

By Thursday, a gradual northward seepage of moisture is expected
as the remnants of the upper low becomes lost in a general
weakness of the ridge. The moisture will be sufficient for the
higher terrain to see an uptick in storm coverage Thursday, but
the increase is expected to be much more noticeable into Friday
and Saturday. Moisture is impressive on Saturday per the GFS as a
deep low begins developing over the Pacific Northwest and the
ridge shifting over eastern NM and west TX. This would squeeze a
ribbon of healthy PWATS of 0.75 to near 1.0 inch into much of NM.

How long the moisture stays will be the million dollar question,
as the GFS kicks the low eastward across the state, drawing dry
air into NM by Sunday and Monday. In contrast, the European model
retains a much slower track of the Pacific low, keeping a conveyor
belt of moisture incoming into NM for a few more days.

52

&&

.FIRE WEATHER...
Another active thunderstorm day underway...with spotty wetting rains
expected. Better potential for storm organization this evening over
northeast New Mexico than yesterday...with improved inflow and
slightly higher surface dewpoint temperatures across the eastern
plains likely able to sustain a southward progression overnight.
Convection closer to the Continental Divide will likely be of the
dry variety...with gusty and erratic winds. West of the Continental
Divide this afternoon...hot...very dry and unstable conditions exist
once again thanks to a ridge of high pressure shifting east into New
Mexico.

The ridge will be positioned directly over the state Tuesday...with
dry air filtering in behind it and moving beyond the Continental
Divide to near the Rio Grande Valley by afternoon. Hot...very dry
and unstable conditions will once again prevail on the dry side...
with continued chances for storms and wetting rain generally over
the central mountain chain and northeast. Dry air will continue to
penetrate further eastward on Wednesday beyond the central mountain
chain...with any convection along/west of the central mountain chain
likely being dry. A weak Pacific trough will move overhead by
Thursday and generate a round of daytime heating triggered...and
likely dry...convection.

Dryness trends will begin to reverse Thursday night into Friday as a
Monsoon-like pattern develops with the upper high to the east and a
deepening west coast trough allowing for northward moisture
transport from over northern Mexico and far west Texas. Decent
coverage of wetting rain is looking increasingly likely for Fri-Sat
with some potential to extend into early next week if the 12z ECMWF
depiction of a slower and lower closed upper low progression is
correct versus the more progressive GFS solution.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jun 6, 5:10 AM MDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
510 AM MDT MON JUN 6 2016

NMZ501>540-071200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
510 AM MDT MON JUN 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON INTO
TONIGHT FROM THE NORTHERN MOUNTAINS SOUTHEASTWARD ACROSS MUCH OF
EASTERN NM. SOME STORMS MAY BE STRONG OR SEVERE WITH LARGE HAIL
AND DAMAGING WINDS...ESPECIALLY DURING THE LATE AFTERNOON AND
EARLY EVENING. HOWEVER...GIVEN ABUNDANT ATMOSPHERIC MOISTURE FOR
EARLY JUNE...HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A
CONCERN THIS AFTERNOON INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WORK
WEEK AND INTO THIS COMING WEEKEND...FAVORING AREAS ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN TUESDAY THEN ACROSS THE WESTERN AND
NORTHERN MOUNTAINS FROM WEDNESDAY ON. A FEW STORMS MAY BE STRONG
WITH GUSTY WINDS...HAIL AND HEAVY RAIN. ISOLATED FLASH FLOODING
WILL BE A CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HIGH WINDS...LARGE HAIL AND
RAIN AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB
SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO
SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA
TWITTER USING THE HASHTAG NMWX.

40

In the hours before

Local storm report, Jun 6, 5:49 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 PM MDT MON JUN 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             11 W CLINES CORNERS     35.01N 105.86W
06/06/2016  M1.75 INCH       TORRANCE           NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1601307

CML
Special weather statement, Jun 6, 6:05 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 PM MDT MON JUN 6 2016

NMZ519-521-070030-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-
605 PM MDT MON JUN 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO AND
NORTHEASTERN VALENCIA COUNTIES UNTIL 630 PM MDT...

AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR THE SOUTH VALLEY NORTHWARD TO
RIO RANCHO...MOVING SOUTHEAST AT 18 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBUQUERQUE...SOUTHWESTERN RIO RANCHO...LOS LUNAS...VALENCIA...
CORRALES...LOS RANCHOS DE ALBUQUERQUE...BOSQUE FARMS...
PARADISE HILLS...VENTANA RANCH AND SANDIA HEIGHTS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 140 AND 173.
 INTERSTATE 25 BETWEEN MILE MARKERS 204 AND 235.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS COLE SPRING
PICNIC AREA...RIO GRANDE NATURE CENTER...AND PETROGLYPH NATIONAL
MONUMENT.

&&

LAT...LON 3494 10702 3528 10680 3518 10635 3473 10657
TIME...MOT...LOC 0004Z 325DEG 22KT 3504 10677

50
Special weather statement, Jun 6, 6:11 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
611 PM MDT MON JUN 6 2016

NMZ523-070100-
CENTRAL HIGHLANDS-
611 PM MDT MON JUN 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TORRANCE COUNTY
UNTIL 700 PM MDT...

AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF CLINES CORNERS...OR 28
MILES NORTHWEST OF VAUGHN...MOVING SOUTHWEST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLINES CORNERS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 217 AND 232.
 HIGHWAY 285 BETWEEN MILE MARKERS 225 AND 250.

&&

LAT...LON 3464 10540 3477 10571 3478 10571 3483 10577
      3484 10577 3486 10580 3489 10579 3506 10565
      3498 10534
TIME...MOT...LOC 0010Z 034DEG 9KT 3491 10554

50
Special weather statement, Jun 6, 6:27 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
627 PM MDT MON JUN 6 2016

NMZ522-523-070100-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-
627 PM MDT MON JUN 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TORRANCE COUNTY
UNTIL 700 PM MDT...

AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF CEDARVALE...OR 20 MILES
NORTHWEST OF CORONA...MOVING SOUTH AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
TORRANCE COUNTY.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3445 10595 3460 10594 3463 10564 3443 10558
      3440 10589
TIME...MOT...LOC 0027Z 010DEG 26KT 3448 10582

CL
Special weather statement, Jun 6, 7:30 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
730 PM MDT MON JUN 6 2016

NMZ519-070200-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
730 PM MDT MON JUN 6 2016

...STRONG OUTFLOW WINDS FROM WEAKENING SHOWERS...

AT 726 PM MDT...WEAKENING SHOWERS AND THUNDERSTORMS NOW SOUTH AND
EAST OF ALBUQUERQUE WILL CONTINUE TO GENERATE STRONG WINDS...GUSTING
BETWEEN 45 AND 60 MPH...ACROSS MUCH OF THE ALBUQUERQUE METRO AREA
UNTIL SOMETIME BETWEEN 8 AND 830 PM MDT WHEN THEY SHOULD BEGIN TO
DIMINISH. AREAS OF BLOWING DUST WILL ALSO LIKELY BE KICKED UP BY THE
STRONG WINDS.

LOCATIONS IMPACTED INCLUDE...
ALBUQUERQUE...LOS RANCHOS DE ALBUQUERQUE...BOSQUE FARMS...
ISLETA PUEBLO...SOUTH VALLEY...RIO GRANDE NATURE CENTER...
NORTH VALLEY...PAJARITO AND CARNUEL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 149 AND 169.
 INTERSTATE 25 BETWEEN MILE MARKERS 206 AND 229.

LAT...LON 3514 10681 3514 10648 3511 10649 3510 10648
      3507 10648 3507 10646 3485 10646 3485 10681
TIME...MOT...LOC 0126Z 180DEG 0KT 3500 10664

43
Special weather statement, Jun 6, 7:48 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
748 PM MDT MON JUN 6 2016

NMZ523-070230-
CENTRAL HIGHLANDS-
748 PM MDT MON JUN 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TORRANCE COUNTY
UNTIL 830 PM MDT...

AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF CEDARVALE...OR 18 MILES
NORTHWEST OF CORONA...MOVING SOUTHEAST AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CEDARVALE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3443 10585 3459 10576 3454 10546 3432 10558
      3433 10560 3431 10563 3431 10566
TIME...MOT...LOC 0148Z 292DEG 4KT 3449 10573

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:05 PM MDTSpecial Weather StatementABQBernalillo25 min
Jun 6, 6:11 PM MDTAreal Flood AdvisoryABQColfax, Union2 hr
Jun 6, 6:11 PM MDTSpecial Weather StatementABQTorrance49 min
Jun 6, 6:27 PM MDTSpecial Weather StatementABQTorrance33 min
Jun 6, 6:31 PM MDTSevere Thunderstorm WarningABQTorrance44 min
Jun 6, 6:42 PM MDTSevere Thunderstorm WarningABQTorrance48 min
Jun 6, 6:49 PM MDTTornado Warning Tornado observedABQTorrance26 min
Jun 6, 7:13 PM MDTTornado WarningABQTorrance14 min
Jun 6, 7:24 PM MDTFlash Flood WarningABQTorrance2 hr
Jun 6, 7:30 PM MDTSpecial Weather StatementABQBernalillo30 min
Jun 6, 7:48 PM MDTSpecial Weather StatementABQTorrance42 min
Jun 6, 7:51 PM MDTAreal Flood AdvisoryABQSanta Fe114 min
Jun 6, 8:07 PM MDTFlash Flood WarningABQTorrance113 min
Jun 6, 8:32 PM MDTSpecial Weather StatementABQTorrance28 min
Jun 7, 12:36 AM MDTSpecial Weather StatementABQ24 min
Jun 7, 1:01 AM MDTSpecial Weather StatementABQHarding44 min
Jun 7, 2:52 PM MDTSpecial Weather StatementABQSan Miguel23 min
Jun 7, 2:54 PM MDTSpecial Weather StatementABQSocorro51 min
Jun 7, 3:19 PM MDTSpecial Weather StatementABQSan Miguel41 min
Jun 7, 3:56 PM MDTSevere Thunderstorm WarningABQUnion49 min
Jun 7, 4:02 PM MDTSpecial Weather StatementABQUnion28 min
Jun 7, 4:04 PM MDTSpecial Weather StatementABQValencia26 min
Jun 7, 4:29 PM MDTSpecial Weather StatementABQColfax31 min
Jun 7, 4:52 PM MDTSpecial Weather StatementABQUnion38 min
Jun 7, 5:07 PM MDTSpecial Weather StatementABQSan Miguel38 min
Jun 7, 5:36 PM MDTSpecial Weather StatementABQSan Miguel39 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.